# SDR 2003FA0000064

- Difficulty date: January 8, 2003
- Submitted: January 27, 2003
- Operation: General aviation
- Engine: Cont IO520BB
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Condition: Inoperative
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO REMOVED FROM ENGINE FOR 500 HOUR INSPECTION IAW MM.  DURING INSPECTION FOUND THAT THE CARBON BRUSH HAS EXCESSIVE WEAR.  BECAUSE OF THIS EXCESSIVE WEAR IT IS CAUSING CARBON DUST WHICH IS SHORTING OUT MAGNETOS AND CAUSING THEM TO MELT DOWN.  BECAUSE THE GEAR IS WORKING SIDE TO SIDE IN BLOCK HOUSING ALLOWING THE BRUSH TO COME IN CONTACT WITH BRUSH HOLDER.  REDUCING THE TOLERANCES BETWEEN DISTRIBUTOR BLOCK AND THE GEAR POST WHERE THEY FIT TOGETHER TO HELP PREVENT GEAR FROM ROCKING BACK AND FORTH.
